MAUDE Adverse Event Report: ETHICON INC. MONOCRYL SUTURE 27"(70CM) 3-0 UND; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MONOCRYL SUTURE 27"(70CM) 3-0 UND; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number Y523H
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: - could you please confirm the lot number of the products involved? y523, monocryl, lot: tmmkrd, expiration: 2028-10-31 - was the sterility of the device compromised? no - please describe the sterile packaging: washers in the sterile package in two.- were there any issues with the seal of the sterile packaging? no - are there any tears/holes in the sterile packaging? no attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.H6 component code: g07002 ¿ device not returned.A review of the batch manufacturing records was conducted, and no related non-conformances were identified.Related events captured via 2210968-2024-03936.
 
Event or Problem Description
It was reported that patient underwent an unknown procedure on an unknown date in (b)(6) 2024, and suture was used.During the procedure, there were metal washers found within the suture packaging on two different suture packages.They opened the rest of the box.Case was completed with like device.No patient harm was reported.Further information has been requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 5/7/2024.H6 component code: g07002 no device problem found.H6 component code: c22 - photo analysis.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.H3 investigational summary: the product was returned to ethicon for evaluation.The returned product revealed that it was received, fifteen open samples, and two washers inside in a plastic bag.The product observed in the samples returned pertained to y523h.Upon visual inspection of the returned samples, it was noted that the foreign matter (washers) was placed inside a plastic bag separated from the samples.However, the photo provided by the customer showed two open packets with a washer in each package.In the remainder of the samples, no issues related to foreign matter were observed during the evaluation.Based on the information currently available, foreign matter was identified during the investigation of the samples received.This product issue will be addressed through the ethicon quality system.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
MONOCRYL SUTURE 27"(70CM) 3-0 UND
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key19049924
Report Number2210968-2024-03935
Device Sequence Number8483163
Product Code GAN
UDI-Device Identifier10705031059436
UDI-Public10705031059436
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K964072
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberY523H
Device Lot NumberTMMKRD
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2024
Supplement Date Received by Manufacturer04/12/2024
Initial Report FDA Received Date04/05/2024
Supplement Report FDA Received Date05/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown